Diarrhea, Headache, & Skin Rash
On the fist day of radiation , I woke up with a stomachache. I thought I overcame the diarrhea, but it started again.
Also, I found I had skin rash all over my body except my face. This is a side effect of Tykerb! I thought.
It was already bad enough to have no appetite, chills, a headache, and diarrhea on the first day of radiation. Nevertheless, now I have rash on top of that.
I have to be careful even with mosquito bites for Lymphedema; is it ok also to have a rash? I was worried. Radiation is a big concern for Lymphedema, but I can’t even wear the compression sleeve because it irritates the skin.
This is great! I can’t believe what happened to me. Anyway taking Tylenol and trying to have some nutrition with a banana, rice balls, and green tea, I left for radiation with a heavy heart.
The nurses at the radiation center were surprised seeing my red body with rash,but they said it was ok to have radiation.
I took a CT scan yesterday and today I had to take several x-rays to draw a map on my body for the radiation. ( I hate having so many image procedures!) Then I had to have tattoos to mark on my body. Tattoos have become so popular, yet it hurt! I don’t understand at all why so many people want to have such painful things on their bodies.
After tattoos, finally I received radiation from three different directions; diagonally right front, diagonally left back, and front. The air of the room was so cold for my feverish body on a table that I was shivering, but I was told to be still. I kept praying that God would shield all my healthy cells so that radiation would only attack cancer cells.
Aloe Vera Gel
“To minimize itching/redness (due to radiation side effects), we recommend applying 100% aloe vera gel 2-3 times daily,” said the instruction paper.
I should’ve bought the gel at a pharmacy in the clinic. It was a mistake that I thought I could buy it at any pharmacy. I went to two pharmacies in my neighborhood, but I couldn’t find a“100%”aloe vera gel. I had to go to the Kaiser clinic in Torrance to get it.
ER again at Night
By the time I got home, I was exhausted and had a fever. I went straight to bed. Although it was a relief that the doctor told me to hold off on Tykerb, as the itch became strong at night, I called the 24-hour nurse station. I just wanted to ask if I could take Benedryl; it turned out I had to go to ER because my case was too complicated for the nurse who answered the phone. After all, I had to stay at ER until 3:00 am just for Benedryl!
It was a cursed, really bad day.